Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 24, 2009, 4:28 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 92 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 4:28 PM CDT (21:28 UTC)
- Expired
- Jul 24, 2009, 6:00 PM CDT
- In force
- 92 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Iowa County, WI, Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:05 PM CDT | HAIL 1.5 | 2 Sw Belmont, WI | HAIL SWATH FROM SOUTWEST OF BELMONT TO SCHULLSBURG AREA...HAIL SIZE RANGING FROM 1.25 TO 1.5...HAIL BEGINNING AROUND 5 PM AND LASTING UNTIL AT LEAST 530 PM |
| Jul 24, 5:08 PM CDT | HAIL 0.25 | 2 N Belmont, WI | ESTIMATED 30-40 MPH WINDS...RADAR INDICATES HAIL CORE ACTUALLY PASSED TO THE SOUTH OF BELMONT |
| Jul 24, 5:12 PM CDT | TORNADO | 4 Nw Shullsburg, WI | TORNADO TRACKED FROM 4.2 NW SHULLSBURG TO 2.0 NNE SHULLSBURG. PATH LENGTH WAS ABOUT 4.5 MILES. PATH WIDTH WAS ABOUT 100 YARDS. A BARN WAS DESTROYED NEAR THE BEGINNING OF THE TRACK WITH LARGE TREE LIMBS AND TREES SNAPPED. NEAR THE END OF THE TRACK A METAL SHED |
| Jul 24, 5:15 PM CDT | TSTM WND DMG | 4 Nw Shullsburg, WI | SHED BLOWN DOWN ON COUNTY HWY Q BETWEEN BELMONT AND SCHULLSBURG |
| Jul 24, 5:17 PM CDT | TSTM WND DMG | 2 N Shullsburg, WI | BARN DAMAGE ON COUNTY HIGHWAY O NORTH OF SHULLSBURG. |
| Jul 24, 5:17 PM CDT | HAIL 1.25 | 3 Nw Lead Mine, WI | |
| Jul 24, 5:25 PM CDT | HAIL 1 | Shullsburg, WI | BRANCHES REPORTED DOWN IN THE AREA AROUND THE SAME TIME. |
| Jul 24, 5:30 PM CDT | FUNNEL CLOUD | 5 Nw Shullsburg, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 242128
SVRMKX
WIC049-065-242300-
/O.NEW.KMKX.SV.W.0039.090724T2128Z-090724T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 PM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 600 PM CDT
* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
MILES NORTHWEST OF BELMONT...OR 17 MILES NORTHWEST OF
PLATTEVILLE...AND WAS MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELMONT BY 505 PM CDT...
4 MILES NORTHEAST OF SHULLSBURG BY 530 PM CDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4297 9042 4265 8997 4251 8997 4251 9017
4251 9027 4251 9042
TIME...MOT...LOC 2127Z 314DEG 25KT 4293 9061
$$
WOOD7 follow-up statements
000
WWUS53 KMKX 242137
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT FRI JUL 24 2009
WIC049-065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
IOWA WI-LAFAYETTE WI-
437 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE AND SOUTHWESTERN IOWA COUNTIES...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR REWEY...OR 8 MILES NORTH OF PLATTEVILLE...MOVING
SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLATTE MOUNDS BY 445 PM CDT...
LESLIE BY 450 PM CDT...
BELMONT BY 455 PM CDT...
DARLINGTON BY 515 PM CDT...
GRATIOT BY 525 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
QUARTER SIZE HAIL HAS BEEN REPORTED IN CENTRAL GRANT COUNTY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4297 9042 4265 8997 4251 8997 4251 9017
4251 9027 4251 9042
TIME...MOT...LOC 2137Z 312DEG 30KT 4284 9046
$$
LAMERS000
WWUS53 KMKX 242145
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 PM CDT FRI JUL 24 2009
WIC049-065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
IOWA WI-LAFAYETTE WI-
445 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE AND SOUTHWESTERN IOWA COUNTIES...
AT 444 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PLATTE MOUNDS...OR 6 MILES NORTHEAST OF PLATTEVILLE...MOVING
SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LESLIE BY 450 PM CDT...
BELMONT BY 455 PM CDT...
DARLINGTON BY 515 PM CDT...
GRATIOT BY 525 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
GOLF BALL SIZE HAIL HAS BEEN REPORTED IN GRANT COUNTY WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 4297 9042 4265 8997 4251 8997 4251 9017
4251 9027 4251 9042
TIME...MOT...LOC 2145Z 312DEG 30KT 4280 9040
$$
LAMERS000
WWUS53 KMKX 242157
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
457 PM CDT FRI JUL 24 2009
WIC049-065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
IOWA WI-LAFAYETTE WI-
457 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE AND SOUTHWESTERN IOWA COUNTIES...
AT 455 PM CDT...TRAINED WEATHER SPOTTERS REPORTED...AND DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
DESTRUCTIVE GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BELMONT...OR NEAR
PLATTEVILLE...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHULLSBURG BY 520 PM CDT...
GOLF BALL SIZE HAIL HAS BEEN REPORTED IN EASTERN GRANT COUNTY WITH
THIS STORM. 53 MPH WIND GUSTS WERE ALSO MEASURED. IF YOU ARE IN THE
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
LAT...LON 4297 9042 4265 8997 4251 8997 4251 9017
4251 9027 4251 9042
TIME...MOT...LOC 2156Z 318DEG 29KT 4272 9037
$$
LAMERS000
WWUS53 KMKX 242204
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CDT FRI JUL 24 2009
WIC049-242214-
/O.CAN.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
IOWA WI-
504 PM CDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN IOWA COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. HOWEVER...MORE THUNDERSTORMS ARE LIKELY LATER...AND FLOODING
MAY DEVELOP THIS EVENING.
LAT...LON 4281 9042 4281 9020 4265 8997 4251 8997
4251 9042
TIME...MOT...LOC 2204Z 316DEG 25KT 4270 9035
$$
WIC065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
LAFAYETTE WI-
504 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE COUNTY...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE
DESTRUCTIVE TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
70 MPH. THIS STORM WAS LOCATED NEAR BELMONT...OR 6 MILES EAST OF
PLATTEVILLE...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHULLSBURG BY 525 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AND
DAMAGING STRAIGHT LINE WIND GUSTS. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
LAT...LON 4281 9042 4281 9020 4265 8997 4251 8997
4251 9042
TIME...MOT...LOC 2204Z 316DEG 25KT 4270 9035
$$
LAMERS000
WWUS53 KMKX 242216
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT FRI JUL 24 2009
WIC065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
LAFAYETTE WI-
516 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE COUNTY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF SHULLSBURG...OR 9 MILES WEST
OF DARLINGTON...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHULLSBURG BY 525 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AND
DAMAGING STRAIGHT LINE WIND GUSTS. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
LAT...LON 4273 9042 4277 9019 4265 8997 4251 8997
4251 9042
TIME...MOT...LOC 2215Z 316DEG 25KT 4264 9028
$$
LAMERS000
WWUS53 KMKX 242226
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT FRI JUL 24 2009
WIC065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
LAFAYETTE WI-
526 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN LAFAYETTE COUNTY...
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SHULLSBURG...OR 9 MILES SOUTHWEST OF
DARLINGTON...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT RURAL SOUTHERN LAFAYETTE COUNTY
AND THE SHULLSBURG AREA BY 540 PM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HALF DOLLAR SIZE HAIL WAS REPORTED 3 MILES NORTHWEST OF LEAD MINE AT
515 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4266 9041 4273 9015 4265 8997 4251 8997
4251 9042
TIME...MOT...LOC 2224Z 318DEG 26KT 4258 9022
$$
LAMERS000 WWUS53 KMKX 242237 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 537 PM CDT FRI JUL 24 2009 WIC065-242300- /O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/ LAFAYETTE WI- 537 PM CDT FRI JUL 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN LAFAYETTE COUNTY... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SHULLSBURG...OR 11 MILES SOUTH OF DARLINGTON...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL IMPACT SOUTH CENTRAL LAFAYETTE COUNTY OVER THE NEXT 20 MINUTES. WE HAVE RECEIVED NUMEROUS REPORTS OF HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER WITH THIS STORM. WIND DAMAGE HAS ALSO BEEN REPORTED. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4251 9031 4261 9029 4263 8997 4251 8997 TIME...MOT...LOC 2237Z 316DEG 25KT 4253 9013 $$ LAMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:15 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 24, 3:15 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT FRI JUL 24 2009 .SHORT TERM /TONIGHT THROUGH MONDAY/... IMMEDIATE FOCUS LIES ON THUNDERSTORM THREAT FOR THE REMAINDER OF THE AFTERNOON INTO THIS EVENING. SCATTERED CONVECTION HAS DEVELOPED JUST TO THE NORTH OF SEVERE THUNDERSTORM CURRENTLY JUST WEST OF KDBQ. THINKING CONVECTION IS A RESULT OF INCREASING MID LEVEL WARM AIR ADVECTION AND THETA-E ADVECTION...WHICH SPREADS ACROSS SOUTH CENTRAL WISCONSIN THROUGH EARLY EVENING. MID LEVEL LAPSE RATES IN THE TRI-STATE AREA HAVE INCREASED TO 7-7.5 DEGREES SO ATMOSPHERE RECUPERATING RAPIDLY DESPITE RECENT CONVECTION. MUCAPE IN THIS AREA AROUND 1000 J/KG WITH SURGE OF MID 60 DEGREE DEWPOINTS. BULK WIND SHEAR HAS INCREASED TO 50 KTS IN THIS AREA AS WELL. DESPITE JUST BEING REMOVED FROM SPC SLIGHT RISK...COULD STILL SEE SOME LARGE HAIL AND DAMAGING WIND INTO THIS EVENING WITH BEST POTENTIAL IN THE WESTERN CWA AS DEPICTED BY LATEST WRF4G MESOMODEL. PWAT VALUES INCREASE TO AROUND 1.5 INCHES AHEAD OF APPROACHING SURFACE FRONT WHICH MOVES THROUGH DURING THE EVENING. SYNOPTICALLY...AREA OF UPPER LEVEL DIVERGENCE ASSOCIATED WITH NOSE OF 300MB JET. WIND PROFILER NETWORK AND WATER VAPOR IMAGERY SHOW POTENT SHORT WAVE TROUGH UPSTREAM OVER SRN MN...SO STILL THINKING SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS CWA THIS EVENING...DIMINISHING RAPIDLY FROM LATE EVENING THRU 09Z. POTENT SHORT WAVE TROUGH ROTATES AROUND UPPER LOW SETTLING OVER GREAT LAKES ON SATURDAY. STEEP LAPSE RATES AND LINGERING LOW LEVEL MOISTURE SHOULD PRODUCE AT LEAST SCATTERED SHOWERS. WEAK ELEVATED INSTABILITY SO WL CONTINUE TO MENTION ISO THUNDER. SECONDARY WEAKER SHORT WAVE ON SUNDAY ROTATES AROUND DEPARTING LOW SO WL CONTINUE SMALL THREAT. MORE POTENT SHORT WAVE TROUGH ROTATES THROUGH LATER MONDAY AND MONDAY NIGHT. SLIGHT DELAY IN TROUGH ARRIVAL...HOWEVER LOW LEVEL WARM AIR ADVECTION SPREADS IN MONDAY MORNING SO WL CONTINUE LOW POPS THROUGH MONDAY...WITH BETTER THREAT MONDAY EVENING. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON BRINGING COLD FRONT AND STRONGER UPPER LEVEL SHORT WAVE ACROSS WISCONSIN IN THE MONDAY AFTERNOON INTO TUESDAY TIME FRAME. GFS LIKELY OVERDOING AMOUNT OF LOW LEVEL MOISTURE AVAILABLE BUT BEST THREAT FOR MORE WIDESPREAD CONVECTION AT THIS TIME...AFTER TONIGHT. LATEST GFS AND HI RES ECMWF SHOWING SOME FLATTENING OF PERSISTENT LONG WAVE TROFFING ACROSS UPPER MIDWEST INTO SRN CANADA POST CDFNT NEXT TUE THROUGH THU. 12Z GFS SHOWING STRONG SHORT WAVE AFFECTING SRN WI ON WED...BUT MEDIUM RANGE ENSEMBLE POPS HAS POPS LESS THAN 20 PERCENT. MORE STOCK PLACED IN MREF DUE TO FAIR TO GOOD AGREEMENT IN ENSEMBLE MEMBERS. HI RES AND CANADIAN IN AGREEMENT ON DRIER WEATHER FROM TUE NIGHT INTO THU SO PER COORDINATION WITH NEIGHBORING OFFICES...HAVE REMOVED POPS FOR MOST OF THIS PERIOD. STRONGER SHORT WAVE TROUGH AMPLIFIES UPSTREAM TROFFING ACROSS NORTH CENTRAL CONUS LATER NEXT WEEK WITH THREAT FOR CONVECTION RETURNING BY THU NIGHT/FRIDAY. TEMPERATURES THROUGH THE END OF THE WEEK LOOK TO CONTINUE BELOW NORMAL FOR LATE JULY. GFS 5 DAY 500MB ANOMALIES SHOW LITTLE CHANGE TO THE OVERALL PATTERN INTO THE FIRST WEEK OF AUGUST...WITH LARGE POSITIVE ANOMOLY PERSISTING ACROSS WRN CANADA INTO PAC NW...WITH DOWNSTREAM LONG WAVE TROFFING ACROSS CENTRAL CANADA INTO GTLAKES. && .AVIATION...STILL EXPECT A ROUND OF THUNDERSTORMS TO CROSS SOUTHERN WISCONSIN THIS EVENING WITH APPROACHING LOW PRESSURE CENTER AND ASSOCIATED FRONTAL BOUNDARIES. POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS. OVERALL EXPECT VFR CONDITIONS BUT IFR CONDITIONS POSSIBLE IN AND AROUND STRONGER THUNDERSTORMS. COLD FRONT EXPECTED TO MOVE THROUGH BTWN 06Z AND 12Z WITH WINDS SHIFTING TO THE NORTHWEST BEHIND THE FRONT. POSSIBLE THUNDERSTORM DEVELOPMENT ONCE AGAIN TOMORROW AFTERNOON BUT LEFT OUT OF TAFS FOR NOW WITH ONLY CHANCE POPS. && .MARINE...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT AHEAD OF COLD FRONT MOVING THROUGH. THUNDERSTORM CHANCES ALSO INCREASE THIS EVENING WITH SOME SEVERE THUNDERSTORMS POSSIBLE. WINDS INCREASE OUT OF THE NORTHWEST SATURDAY AFTERNOON BUT AT THIS TIME EXPECT TO REMAIN BELOW SMALL CRAFT LEVELS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...MBK AVIATION/MARINE...PZ
Hazardous weather outlook, Jul 24, 3:30 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT FRI JUL 24 2009 WIZ046-047-051-052-056>060-062>072-251030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS SOUTHERN WISCONSIN. ISOLATED SEVERE ACTIVITY IS POSSIBLE...ESPECIALLY SOUTHWEST OF A WISCONSIN DELLS...TO MADISON...TO BELOIT LINE...HOWEVER MOST STORMS SHOULD STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FROM THE WEEKEND INTO EARLY NEXT WEEK AS RELATIVELY COLD AIR WILL BE PRESENT IN THE UPPER ATMOSPHERE MAKING FOR UNSTABLE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. LMZ643>646-251030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. THESE STORMS SHOULD STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FROM THE WEEKEND INTO THE EARLY NEXT WEEK AS RELATIVELY COLD AIR WILL BE PRESENT IN THE UPPER ATMOSPHERE MAKING FOR UNSTABLE CONDITIONS. WWW.WEATHER.GOV/MKX ZABEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:48 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 72 min |
| Jul 24, 6:01 PM CDT | Flash Flood Warning | MKX | Lafayette | 3 hr |
| Jul 24, 6:10 PM CDT | Tornado Warning | MKX | Lafayette | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.